8 doctors weighed in:
Can motrin cause constipation?
8 doctors weighed in

Dr. Douglas Fronzaglia
Internal Medicine - Geriatrics
6 doctors agree
In brief: Not usually
Constipation is not a common side effect of motrin.

In brief: Not usually
Constipation is not a common side effect of motrin.
Dr. Douglas Fronzaglia
Dr. Douglas Fronzaglia
Thank
Dr. Marc Hirsch
Family Medicine
3 doctors agree
In brief: Not likely
Lack of adequate fluid intake or not enough bulk in food are more likely culprits.
If Motrin is being used for pain which has caused immobility, the lack of movement would more likely be the reason for constipation. Increase fluid intake and consider a course of polyethylene glycol (mirilax and generics.) take it easy on the amount of Motrin you use, but for other reasons like stomach and kidney.

In brief: Not likely
Lack of adequate fluid intake or not enough bulk in food are more likely culprits.
If Motrin is being used for pain which has caused immobility, the lack of movement would more likely be the reason for constipation. Increase fluid intake and consider a course of polyethylene glycol (mirilax and generics.) take it easy on the amount of Motrin you use, but for other reasons like stomach and kidney.
Dr. Marc Hirsch
Dr. Marc Hirsch
Thank
Dr. Otto Placik
Surgery - Plastics
In brief: Rare with bleeding
On rare occasion, excessive Motrin ingestion may be associated with a peptic ulcer producing gastrointestinal bleeding which may lead to constipation.
In most instances it is not a cause of bleeding.

In brief: Rare with bleeding
On rare occasion, excessive Motrin ingestion may be associated with a peptic ulcer producing gastrointestinal bleeding which may lead to constipation.
In most instances it is not a cause of bleeding.
Dr. Otto Placik
Dr. Otto Placik
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors